Alert archive / Iowa / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 97, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jul 16, 2007, 9:37 PM CDT for Linn County, Iowa. It was in force for 53 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 16, 2007, 9:37 PM CDT (02:37 UTC)
- Expired
- Jul 16, 2007, 10:30 PM CDT
- In force
- 53 min
- Issued by
- NWS Quad Cities, IA
- Area
- Counties, with a storm outline in the text
County Linn County, IA
The radar
The Quad Cities radar (KDVN), 102 km from the middle of the area, began a volume at 02:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 16, 9:38 PM CDT | TSTM WND DMG | Marion, IA | POWER OUT ALL ALONG BLRAIRS FERRY ROAD. HAM RADIO. |
| Jul 16, 9:40 PM CDT | TSTM WND DMG | 1 Nw Marion, IA | 8 TO 9 INCH TREE LIMBS DOWN. POWER STILL OUT AT 1017 PM. DELAYED REPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 16, 3:38 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 2.6 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 405 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 1277 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 211 m²/s²
- 0-3 km storm-relative helicity
- 243 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDVN 170237 SVRDVN IAC113-170330- /O.NEW.KDVN.SV.W.0097.070717T0237Z-070717T0330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 937 PM CDT MON JUL 16 2007 THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LINN COUNTY IN EAST CENTRAL IOWA... * UNTIL 1030 PM CDT. * AT 932 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED APPROXIMATELY NEAR TODDVILLE...OR ABOUT 8 MILES NORTH OF CEDAR RAPIDS...AND MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MARION AROUND 945 PM CDT... SPRINGVILLE...WHITTIER AND 7 MILES SOUTH OF WAUBEEK AROUND 1000 PM CDT... VIOLA AROUND 1010 PM CDT... THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 21 AND 35. THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY FROM WINDOWS. THIS STORM IS ALSO PRODUCING HEAVY RAIN AND URBAN AND SMALL STREAM FLOODING. LAT...LON 4217 9178 4199 9180 4195 9140 4219 9137 $$
2 follow-up statements
000 WWUS53 KDVN 170255 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 955 PM CDT MON JUL 16 2007 IAC113-170330- /O.CON.KDVN.SV.W.0097.000000T0000Z-070717T0330Z/ LINN IA- 955 PM CDT MON JUL 16 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT FOR LINN COUNTY... AT 953 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED APPROXIMATELY NEAR MARION AIRPORT...OR ABOUT 9 MILES EAST OF CEDAR RAPIDS...MOVING EAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... MOUNT VERNON AROUND 1000 PM CDT... LISBON AROUND 1005 PM CDT... THIS STORM IS ALSO PRODUCING HEAVY RAIN AND URBAN AND SMALL STREAM FLOODING. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT MONDAY EVENING FOR EASTERN IOWA. LAT...LON 4214 9179 4187 9181 4188 9137 4207 9138 $$
000 WWUS53 KDVN 170325 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1024 PM CDT MON JUL 16 2007 IAC113-170334- /O.EXP.KDVN.SV.W.0097.000000T0000Z-070717T0330Z/ LINN IA- 1024 PM CDT MON JUL 16 2007 ...THE SEVERE THUNDERSTORM WARNING FOR LINN COUNTY EXPIRES AT 1030 PM CDT... THE THUNDERSTORMS THAT WERE CAPABLE OF PRODUCING SEVERE WEATHER HAVE WEAKENED AND ARE MOVING OUT OF THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER...THESE STORMS ARE STILL CAPABLE OF PRODUCING FLOODING RAINS AND WIND GUSTS UP TO 45 MPH THROUGH 1130 PM. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT MONDAY EVENING FOR EASTERN IOWA. LAT...LON 4214 9179 4187 9181 4188 9137 4207 9138 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 9:23 PM CDT, 14 minutes earlier.
Area forecast discussion, Jul 16, 9:23 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
923 PM CDT MON JUL 16 2007
.UPDATE...
TORNADO WATCH 525 REMAINS IN EFFECT THROUGH 11:00 PM FOR THE WESTERN
TWO THIRDS OF THE QUAD CITIES FORECAST AREA. A FLASH FLOOD WATCH
ALSO REMAINS IN EFFECT THROUGH TUESDAY MORNING FOR THE ENTIRE
FORECAST AREA. AT 9:15 PM QUAD CITIES DOPPLER RADAR SHOWED A LARGE
AREA OF SHOWERS AND THUNDERSTORMS MOVING INTO THE NORTHWEST SECTION
OF THE FORECAST AREA. THIS AREA OF STORMS WILL CONTINUE TO MOVE
SOUTHEAST OVERNIGHT THROUGH TOMORROW MORNING. HEAVY RAIN...LARGE
HAIL...FREQUENT LIGHTNING AND STRONG GUSTY WINDS ARE LIKELY WITH
THESE STORMS. THE CURRENT FORECAST IS ON TRACK AND NO CHANGES HAVE
BEEN MADE. ..KUHL..
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH UNTIL 7 AM CDT TUESDAY FOR BENTON-BUCHANAN-
CEDAR-CLINTON-DELAWARE-DES MOINES-DUBUQUE-HENRY IA-IOWA-
JACKSON-JEFFERSON-JOHNSON-JONES-KEOKUK-LEE-LINN-LOUISA-
MUSCATINE-SCOTT-VAN BUREN-WASHINGTON.
IL...FLASH FLOOD WATCH UNTIL 7 AM CDT TUESDAY FOR BUREAU-CARROLL-
HANCOCK-HENDERSON-HENRY IL-JO DAVIESS-MCDONOUGH-MERCER-
PUTNAM-ROCK ISLAND-STEPHENSON-WARREN-WHITESIDE.
MO...FLASH FLOOD WATCH UNTIL 7 AM CDT TUESDAY FOR CLARK-SCOTLAND.
&&
KUHLHazardous weather outlook, Jul 16, 4:50 AM CDT, 16 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 450 AM CDT MON JUL 16 2007 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-171000- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-JO DAVIESS IL-JOHNSON IA- JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-MCDONOUGH IL-MERCER IL- MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-SCOTLAND MO-SCOTT IA- STEPHENSON IL-VAN BUREN IA-WARREN IL-WASHINGTON IA-WHITESIDE IL- 450 AM CDT MON JUL 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT AN APPROACHING WEAK WARM FRONT WILL PRODUCE THUNDERSTORMS AND SHOWERS. HIGH MOISTURE AND FREEZING LEVELS ALONG WITH WEAK WINDS ALOFT WILL CREATE FAVORABLE CONDITIONS FOR LOCALLY HEAVY RAIN CAUSED BY SLOW MOVING STORMS REDEVELOPING OVER THE SAME AREA. SEASONALLY MOIST SOILS COMBINED WITH ANY HEAVY RAIN MAY RESULT IN LOCALIZED FLASH FLOODING. THERE IS ALSO THE RISK OF STRONG TO A FEW SEVERE STORMS THIS AFTERNOON UNTIL MID EVENING MAINLY WEST OF THE MISSISSIPPI RIVER. THE PRIMARY RISK WILL BE STRONG TO LOCALLY DAMAGING WINDS OF 40 TO 60 MPH...WITH A SECONDARY RISK OF LARGE HAIL UP TO THE SIZE OF NICKELS. THE STORM PREDICTION CENTER HAS THE REGION IN A SLIGHT RISK FOR SEVERE WEATHER TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY LATEST INDICATIONS SUGGEST THUNDERSTORMS WILL REFORM ALONG AND NORTH OF INTERSTATE 80 BY TUESDAY AFTERNOON AND CONTINUE INTO TUESDAY NIGHT...WITH THE ENTIRE AREA EVENTUALLY EXPERIENCING STORMS THROUGH WEDNESDAY MORNING. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE MORE HEAVY RAIN...RESULTING IN LOCALIZED FLASH FLOODING...AS WELL AS PRODUCING LARGE RISES ON AREA RIVERS AND STREAMS. A FEW STORMS MAY REACH SEVERE LEVELS BY PRODUCING LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS. THE STORM PREDICTION CENTER HAS INCLUDED THE ENTIRE REGION IN A SLIGHT RISK FOR SEVERE WEATHER TUESDAY AND TUESDAY NIGHT. WEDNESDAY THROUGH THURSDAY...ADDITIONAL UPPER LEVEL DISTURBANCES WILL MOVE ALONG A FRONTAL BOUNDARY WAVERING THROUGH THE REGION...PRODUCING MORE EPISODES OF SHOWERS AND THUNDERSTORMS. THE POTENTIAL CONTINUES FOR MORE HEAVY RAIN RESULTING IN ADDITIONAL FLOODING...WITH A FEW STORMS POSSIBLY REACHING SEVERE LEVELS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED MAINLY IN IOWA AND MISSOURI... ESPECIALLY BETWEEN 3 AND 10 PM. NICHOLS/12
In the hours before
Local storm report, Jul 16, 9:03 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
903 PM CDT MON JUL 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM TSTM WND GST JESUP 42.48N 92.07W
07/16/2007 E65.00 MPH BUCHANAN IA TRAINED SPOTTER
&&
TASLocal storm report, Jul 16, 9:04 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
904 PM CDT MON JUL 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0832 PM DOWNBURST 6 NE CANTRIL 40.70N 91.99W
07/16/2007 VAN BUREN IA TRAINED SPOTTER
ROTATING WALL CLOUD.
0820 PM TSTM WND DMG 4 W CEDAR RAPIDS 41.97N 91.74W
07/16/2007 LINN IA TRAINED SPOTTER
LOTS OF LARGE TREE LIMBS DOWN, 1 TO 4 INCHES IN DIAMETER.
POWER OUT. DELAYED REPORT.
&&
ELLIOTTLocal storm report, Jul 16, 9:09 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
909 PM CDT MON JUL 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0906 PM TSTM WND GST 2 W MOUNT AUBURN 42.26N 92.13W
07/16/2007 E45.00 MPH BENTON IA TRAINED SPOTTER
&&
TASLocal storm report, Jul 16, 9:17 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
917 PM CDT MON JUL 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 PM HAIL 3 NNW CEDAR RAPIDS 42.02N 91.70W
07/16/2007 M0.25 INCH LINN IA TRAINED SPOTTER
0404 PM HEAVY RAIN 2 WNW CEDAR RAPIDS 41.98N 91.70W
07/16/2007 M0.75 INCH LINN IA TRAINED SPOTTER
RAIN FELL IN 15 MINUTES. SIGNIFICANT PONDING OF WATER ON
STREETS.
0408 PM HEAVY RAIN CEDAR RAPIDS 41.97N 91.67W
07/16/2007 E0.00 INCH LINN IA TRAINED SPOTTER
HEAVY RAIN WITH VISIBILITY AROUND 1/4 MILE. PONDING ON
ROAD AT INTERSECTION OF WILSON AVENUE AND 16TH STREET.
0430 PM HAIL CORALVILLE 41.69N 91.60W
07/16/2007 E1.75 INCH JOHNSON IA EMERGENCY MNGR
HAIL REPORTED AT CORALVILLE MALL
0433 PM HAIL N SWISHER 41.84N 91.70W
07/16/2007 M1.00 INCH JOHNSON IA TRAINED SPOTTER
0439 PM HEAVY RAIN N SWISHER 41.85N 91.69W
07/16/2007 M1.30 INCH JOHNSON IA TRAINED SPOTTER
RAIN FELL IN PAST HOUR.
0439 PM HAIL N SWISHER 41.85N 91.69W
07/16/2007 E0.75 INCH JOHNSON IA TRAINED SPOTTER
0445 PM HEAVY RAIN 5 NNE CEDAR RAPIDS 42.04N 91.64W
07/16/2007 M0.80 INCH LINN IA TRAINED SPOTTER
RAIN FELL IN PAST HOUR. DAILY TOTAL 1.80 INCHES
0448 PM HEAVY RAIN TIFFIN 41.71N 91.68W
07/16/2007 M2.50 INCH JOHNSON IA AMATEUR RADIO
RAIN FALL FROM 2 STORMS TODAY
0451 PM HEAVY RAIN CORALVILLE 41.69N 91.60W
07/16/2007 U0.00 INCH JOHNSON IA EMERGENCY MNGR
STREETS BEGINING TO FLOOD
0457 PM HEAVY RAIN 1 N CORALVILLE 41.71N 91.60W
07/16/2007 M2.00 INCH JOHNSON IA TRAINED SPOTTER
HEAVY RAIN FELL IN LAST 2 HOURS.
0457 PM FUNNEL CLOUD RIVERSIDE 41.48N 91.57W
07/16/2007 WASHINGTON IA LAW ENFORCEMENT
MULTIPLE PUBLIC REPORTS SOUTH EAST OF TOWN
0503 PM FUNNEL CLOUD 3 NE KALONA 41.52N 91.66W
07/16/2007 JOHNSON IA TRAINED SPOTTER
FUNNEL CLOUD VISIBLE TO THE SOUTH.
0505 PM FUNNEL CLOUD 1 S KALONA 41.47N 91.70W
07/16/2007 WASHINGTON IA TRAINED SPOTTER
FUNNEL APPEARS TO BE ABOUT 2 MILES EAST OF THE SPOTTER
0511 PM TSTM WND DMG RIVERSIDE 41.48N 91.57W
07/16/2007 WASHINGTON IA TRAINED SPOTTER
LOTS OF TREE LIMBS DOWN IN TOWN. SOME LIMBS ARE 1 FOOT IN
DIAMETER. DELAYED REPORT.
0519 PM FLASH FLOOD 1 W CORALVILLE 41.69N 91.62W
07/16/2007 JOHNSON IA TRAINED SPOTTER
ON HIGHWAY 218- WATER FROM MEDIAN IS ENCROACHING INTO THE
TRAFFIC LANES
0539 PM TSTM WND DMG KALONA 41.49N 91.70W
07/16/2007 WASHINGTON IA TRAINED SPOTTER
BRANCHES DOWN AND PONDING OF WATER ON CITY STREETS
0547 PM TSTM WND GST WASHINGTON 41.30N 91.69W
07/16/2007 E40.00 MPH WASHINGTON IA TRAINED SPOTTER
0549 PM HAIL WASHINGTON 41.30N 91.69W
07/16/2007 E0.88 INCH WASHINGTON IA AMATEUR RADIO
0549 PM TORNADO 7 W HASKINS 41.33N 91.67W
07/16/2007 WASHINGTON IA LAW ENFORCEMENT
REPORTED TO LAW ENFORCEMENT
0550 PM HAIL WASHINGTON 41.30N 91.69W
07/16/2007 E1.75 INCH WASHINGTON IA TRAINED SPOTTER
0553 PM TSTM WND GST WASHINGTON 41.30N 91.69W
07/16/2007 M61.00 MPH WASHINGTON IA AWOS
0555 PM HAIL N BRIGHTON 41.17N 91.82W
07/16/2007 E1.75 INCH WASHINGTON IA TRAINED SPOTTER
GOLF BALL SIZE AND LARGER
0556 PM TSTM WND DMG 6 NNE WASHINGTON 41.38N 91.65W
07/16/2007 WASHINGTON IA BROADCAST MEDIA
TREE DAMAGED
0556 PM HAIL 6 NNE WASHINGTON 41.38N 91.65W
07/16/2007 E0.88 INCH WASHINGTON IA BROADCAST MEDIA
TIME UNKNOWN
0557 PM TSTM WND DMG KALONA 41.49N 91.70W
07/16/2007 WASHINGTON IA BROADCAST MEDIA
FARM BUILDINGS DAMAGED NEAR THE INTERSECTION OF HIGHWAY
22 AND HIGHWAY 1
0557 PM TSTM WND DMG KALONA 41.49N 91.70W
07/16/2007 WASHINGTON IA BROADCAST MEDIA
CORN FLATTENED NEAR KALONA NEAR HWY 22
0600 PM TSTM WND DMG 3 E WASHINGTON 41.30N 91.63W
07/16/2007 WASHINGTON IA TRAINED SPOTTER
DAMAGE TIME ESTIMATED - CORNFIELDS FLATTENED
SPOTTER-REPORT WAS RECEIVED AT 755 PM
0600 PM TSTM WND DMG WASHINGTON 41.30N 91.69W
07/16/2007 WASHINGTON IA TRAINED SPOTTER
TIME ESTIMATED/ ACROSS THE CITY NUMEROUS MATURE TREES ARE
SNAPPED OFF AT THEIR BASES /REPORT RECEIVED AT 755 PM
0600 PM TSTM WND DMG WASHINGTON 41.30N 91.69W
07/16/2007 WASHINGTON IA LAW ENFORCEMENT
POSSIBLE TORNADO - AUTO DEALERSHIP DAMAGED, TREES
DOWN,POWER OUT IN NUMEROUS AREAS ACROSS COUNTY, WINDMILL
DOWN.
0605 PM TSTM WND GST 4 NW RICHLAND 41.23N 92.05W
07/16/2007 E45.00 MPH KEOKUK IA TRAINED SPOTTER
0606 PM TSTM WND DMG 3 E KALONA 41.49N 91.64W
07/16/2007 WASHINGTON IA TRAINED SPOTTER
CORN DAMAGED IN SEVERAL LOCATIONS BETWEEN KALONA AND
RIVERSIDE.
0609 PM TSTM WND DMG WASHINGTON 41.30N 91.69W
07/16/2007 WASHINGTON IA TRAINED SPOTTER
POWER IS OUT IN TOWN AND DITCHES ARE FULL OF RAINWATER
0643 PM FLASH FLOOD WASHINGTON 41.30N 91.69W
07/16/2007 WASHINGTON IA TRAINED SPOTTER
FLOODED ROADWAYS IN TOWN
0643 PM TSTM WND DMG WASHINGTON 41.30N 91.69W
07/16/2007 WASHINGTON IA TRAINED SPOTTER
DAMAGE OCCURRED EARLIER -TREES DOWN, BARN DOWN AT
FAIRGROUNDS, BUILDINGS DAMAGED EAST OF TOWN
0644 PM HAIL 3 NE FAIRFIELD 41.04N 91.93W
07/16/2007 E1.00 INCH JEFFERSON IA TRAINED SPOTTER
PENNY TO QUARTER SIZE HAIL
0644 PM HAIL 3 NE FAIRFIELD 41.04N 91.93W
07/16/2007 M0.88 INCH JEFFERSON IA TRAINED SPOTTER
PENNY AND QUARTER SIZE HAIL AT JUNCTION OF PLEASANT PLAIN
AND OLIVE.
0704 PM TSTM WND GST URBANA 42.22N 91.88W
07/16/2007 E50.00 MPH BENTON IA TRAINED SPOTTER
0731 PM HEAVY RAIN SHELLSBURG 42.09N 91.87W
07/16/2007 E0.00 INCH BENTON IA EMERGENCY MNGR
DITCHES IN TOWN FULL OF WATER AND STILL GETTING HEAVY
RAIN.
0735 PM HAIL STOCKPORT 40.86N 91.83W
07/16/2007 E1.00 INCH VAN BUREN IA LAW ENFORCEMENT
0746 PM HAIL PALO 42.06N 91.80W
07/16/2007 E0.25 INCH LINN IA TRAINED SPOTTER
0752 PM HAIL 1 W UTICA 40.82N 91.85W
07/16/2007 E0.75 INCH VAN BUREN IA TRAINED SPOTTER
0752 PM TSTM WND GST 3 SSW STOCKPORT 40.82N 91.86W
07/16/2007 E45.00 MPH VAN BUREN IA TRAINED SPOTTER
0755 PM HAIL CEDAR RAPIDS 41.97N 91.67W
07/16/2007 E0.25 INCH LINN IA AMATEUR RADIO
0803 PM HAIL 2 WNW CEDAR RAPIDS 41.98N 91.70W
07/16/2007 M0.88 INCH LINN IA TRAINED SPOTTER
PENNY TO NICKEL HAIL FALLING HORIZONALLY. ESTIMATED WIND
GUST OF 70 MPH WITH 1 TO 3 INCH LIMBS DOWN.
0805 PM TSTM WND GST 2 WNW CEDAR RAPIDS 41.98N 91.70W
07/16/2007 E70.00 MPH LINN IA TRAINED SPOTTER
TIME IS ESTIMATED
0805 PM TSTM WND GST CEDAR RAPIDS 41.97N 91.67W
07/16/2007 E60.00 MPH LINN IA TRAINED SPOTTER
0806 PM HAIL 2 WSW CEDAR RAPIDS 41.96N 91.70W
07/16/2007 E0.25 INCH LINN IA TRAINED SPOTTER
0819 PM TSTM WND DMG 2 WNW CEDAR RAPIDS 41.98N 91.70W
07/16/2007 LINN IA TRAINED SPOTTER
BRANCHES DOWN AND POWER OUT
0819 PM HEAVY RAIN 2 WNW CEDAR RAPIDS 41.98N 91.70W
07/16/2007 M1.00 INCH LINN IA TRAINED SPOTTER
1 INCH OF RAIN WITH THE LATEST STORM/ RAINFALL TOTAL FOR
THE DAY 3.2 INCHES
0820 PM TSTM WND DMG 4 W CEDAR RAPIDS 41.97N 91.74W
07/16/2007 LINN IA TRAINED SPOTTER
LOTS OF LARGE TREE LIMBS DOWN, 1 TO 4 INCHES IN DIAMETER.
POWER OUT. DELAYED REPORT.
0820 PM HAIL 5 NNE CEDAR RAPIDS 42.04N 91.64W
07/16/2007 M1.00 INCH LINN IA TRAINED SPOTTER
MIX OF HAIL, PEAS TO QUARTERS, LASTED ABOUT 5 MINUTES.
0820 PM HAIL 1 SSE CEDAR RAPIDS 41.95N 91.66W
07/16/2007 M1.00 INCH LINN IA TRAINED SPOTTER
STARTED AS PEA SIZE HAIL, WENT TO QUARTERS. LOTS OF MIXED
SIZE HAIL FROM PEAS TO QUARTERS. LASTED FOR ABOUT 5
MINUTES.
0828 PM HEAVY RAIN CEDAR RAPIDS 41.97N 91.67W
07/16/2007 E0.50 INCH LINN IA TRAINED SPOTTER
RAIN FELL IN 15 MINUTES
0835 PM HAIL 3 NE KEOSAUQUA 40.77N 91.92W
07/16/2007 E0.88 INCH VAN BUREN IA TRAINED SPOTTER
NICKLE TO QUARTER SIZE HAIL
0835 PM HEAVY RAIN KEOSAUQUA 40.73N 91.96W
07/16/2007 M0.77 INCH VAN BUREN IA TRAINED SPOTTER
RAIN FELL IN 20 MINUTES
0835 PM HAIL KEOSAUQUA 40.73N 91.96W
07/16/2007 E1.00 INCH VAN BUREN IA TRAINED SPOTTER
0855 PM TSTM WND GST JESUP 42.48N 92.07W
07/16/2007 E65.00 MPH BUCHANAN IA TRAINED SPOTTER
0906 PM TSTM WND GST 2 W MOUNT AUBURN 42.26N 92.13W
07/16/2007 E45.00 MPH BENTON IA TRAINED SPOTTER
&&
PRELIMINARY SUMMARY
TASLocal storm report, Jul 16, 9:22 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
922 PM CDT MON JUL 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0922 PM TSTM WND GST CENTER POINT 42.19N 91.78W
07/16/2007 E50 MPH LINN IA EMERGENCY MNGR
&&
TASLocal storm report, Jul 16, 9:23 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
923 PM CDT MON JUL 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND GST INDEPENDENCE 42.47N 91.89W
07/16/2007 M46 MPH BUCHANAN IA AWOS
&&
ELLIOTTThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 7:12 PM CDT | Severe Thunderstorm Warning | DVN | Jefferson, Van Buren | 63 min |
| Jul 16, 7:48 PM CDT | Severe Thunderstorm Warning | DVN | Linn | 42 min |
| Jul 16, 8:26 PM CDT | Severe Thunderstorm Warning | DVN | Van Buren | 34 min |
| Jul 16, 8:50 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Buchanan | 55 min |
| Jul 16, 9:51 PM CDT | Flash Flood Warning | DVN | Linn | 4 hr |
| Jul 17, 4:11 AM CDT | Severe Thunderstorm Warning | DVN | Buchanan | 64 min |
| Jul 17, 4:25 AM CDT | Severe Thunderstorm Warning | DVN | Benton, Linn | 65 min |
| Jul 17, 4:31 AM CDT | Severe Thunderstorm Warning | DVN | Delaware | 59 min |
| Jul 17, 4:54 AM CDT | Severe Thunderstorm Warning | DVN | Jones | 51 min |
| Jul 17, 5:34 AM CDT | Flash Flood Warning | DVN | Linn | 6 hr |
| Jul 17, 7:14 AM CDT | Flash Flood Warning | DVN | Buchanan | 6 hr |
| Jul 17, 7:20 AM CDT | Flash Flood Warning | DVN | Johnson | 6 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.